If there are any side effects you will notice them while taking the Augmentin, the most common side effect is extreme nausea. However Augmentin can rarely cause kidney inflammation, which may only be picked up later on after completing the course. This is very rare but can happen.
I was put on to a high dose of Augmentin, suffered extreme nausea, and when I went for my next blood test a week later discovered I had gone into the first stage of kidney failure, and had to be admitted as an emergency. It was later found that I had an acute kidney injury, and tubulointerstitial nephritis (kidney inflammation).
I wouldn't worry too much about this though as if you were suffering from long term side effects, a blood test would soon pick up on this and you would be alerted. Hopefully you will, like most people, be okay with your course of Augmentin and suffer from no adverse effects. Good luck.
- Augmentin Information for Consumers
- Augmentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Augmentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jul 2010 • 1 answer
Posted 19 Nov 2010 • 1 answer
Posted 22 Aug 2011 • 1 answer
Side Effect - Hi, my Dad is 82 yrs old and had a reaction to amoxacillin augmentin. After taking it?
Posted 22 May 2012 • 1 answer
Posted 13 Sep 2015 • 1 answer